# SDR 4756705112008

- Difficulty date: May 11, 2008
- Submitted: May 13, 2008
- Operation: Air carrier
- Aircraft: N220LN
- Make and model: Bell 222U
- Aircraft serial: 47567
- Aircraft time: 5,817 hours
- Engine: Lyc LTS101*
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Switch
- Part number: 10648BH11
- Part serial: NONE
- Condition: Worn
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: X
- Precautionary procedure: A

## Discrepancy

PILOT, COMING ONTO SHIFT, REFUELED THE AIRCRAFT, DID HIS PREFLIGHT INSPECTION, AND SAW NOTHING UNUSUAL AT 0900. AT 1017, THE AIRCRAFT WAS LAUNCHED ON A SCENE CALL, CLIMBED TO 4,500 FEET MSL AND LEVELED OFF IN CRUISE FLIGHT WHEN THE AC YAWED AND THE NR2 ENGINE GAGES BEGAN TO SHOW A RAPID DECREASE. THE PILOT LOWERED THE COLLECTIVE AND WENT TO FULL BEEP WHILE MONITORING ALL ENGINE GAGES. BY THIS TIME, THE NR2 NG AND N2 GAGES INDICATED ZERO.  HE ANNOUNCED THAT THERE WAS AN ENGINE FAILURE AND TURNED BACK TOWARD THE BASE. THE PILOT HANDED THE CHECKLIST TO THE FRONT PASSENGER TO READ THOUGH THE LIST. WHEN THEY GOT TO THE FUEL VALVE SWITCH, SAW THAT THE NR2 FUEL VALVE SWITCH WAS ALREADY IN THE OFF POSITION. THE PILOT SECURED THE NR2 ENGINE AND SET UP FOR A SHALLOW APPROACH TO A RUN ON LANDING. ON SHORT FINAL, LOOKED AT THE NR1 ENGINE GAGES AND ALL WERE IN THE GREEN. JUST BEFORE TOUCH DOWN, PULLED UP THE COLLECTIVE SLIGHTLY TO CUSHION THE LANDING. AFTER TOUCHDOWN, LOWERED THE COLLECTIVE SLIGHTLY AND LOOKED BACK AT THE GAGES WHICH WERE ALL IN THE GREEN. WE SLID ABOUT 40 PACES AND CAME TO A SMOOTH STOP. THE PILOT SHUT DOWN THE NR1 ENGINE AND EXITED THE AIRCRAFT. SHORTLY AFTER THE ENGINE QUIT HE INFORMED COMPANY DISPATCHER OF THE SITUATION ON THE RADIO.
